Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 188, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2002, 9:07 PM CDT for Van Buren County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2002, 9:07 PM CDT (02:07 UTC)
- Expired
- Jul 7, 2002, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Van Buren County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:25 PM CDT | Thunderstorm Wind 50 E | Spencer, TN | Sheriff reported trees were down on Hwy 30E. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS54 KOHX 080207 SVRBNA TNC175-080245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 905 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN VAN BUREN COUNTY IN TENNESSEE * UNTIL 945 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF SPENCER...MOVING VERY SLOWLY SOUTHWEST. * THE STORM WILL BE NEAR FALL CREEK FALLS STATE PARK BY 930 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ GIRODO LAT...LON 3572 8549 3559 8533 3572 8527 3577 8543
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:40 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 7, 8:40 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT SUN JUL 7 2002 AT 800 PM CDT...AN INVERTED TROUGH WAS LOCATED FROM KY/VA BORDER...SOUTHWEST ACROSS THE CUMBERLAND PLATEAU AND INTO NORTHWEST AL. SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY HAVE BEEN DECREASING IN COVERAGE AND INTENSITY DURING THE PAST HOUR. THE INVERTED TROUGH WILL GRADUALLY MOVE WEST ACROSS THE MID STATE TONIGHT AND MONDAY. WITH LOSS OF HEATING...DO NOT EXPECT MUCH MORE CONVECTION TONIGHT. HOWEVER...CANNOT RULE OUT AN ISOLATED LATE NIGHT SHOWER IN AXIS OF LOW LEVEL CONVERGENCE AND RELATIVELY HIGHER DEW POINTS. NO NEED FOR POPS IN ZONES...BUT WILL KEEP AN EYE ON THE RADAR. OTHERWISE...TEMPERATURES WILL BE ADJUSTED SLIGHTLY IN A FORECAST UPDATE. DEW POINT TRENDS AND LAST NIGHT/S LOW TEMPERATURES FROM RURAL LOCATIONS ACROSS MID TN SUGGEST THAT MANY AREAS WILL DIP INTO THE 60S AGAIN. WILL GO WITH 65 TO 70 MID TN WITH MID 60S PLATEAU. ON THE PLATEAU...SLIGHTLY HIGHER DEW POINTS AND SOME MOISTURE FROM THIS EVENING/S ISOLATED STORMS WILL CAUSE PATCHY FOG LATE TONIGHT. .BNA...NONE. SH
In the hours before
Local storm report, Jul 7, 7:15 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
715 PM CDT SUN JUL 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM ESTILL SPRINGS TN WIND DAMAGE
07/07/02 FRANKLIN TREES DOWN REPORTED BY
SHERIFF
MAGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 47 min |
| Jul 7, 9:11 PM CDT | Flash Flood Warning | OHX | Van Buren | 109 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.